Arkansas, 2022Hail and Damaging Wind in Arkansas, August 2, 2022
August 2, 2022 · NWS LZK · 3 events in 2 counties and zones
Hot and humid conditions brought thunderstorms to the area with wind damage and large hail. Large hail was reported in Faulkner county and wind damage was reported in Yell county.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Hot and humid conditions brought thunderstorms to the area with wind damage and large hail. Large hail was reported in Faulkner county and wind damage was reported in Yell county.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Aug 2, 1:24 PM CST, 30 minutes earlier.
Area forecast discussion, Aug 2, 1:24 PM CST, 30 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
224 PM CDT Tue Aug 2 2022
.SHORT TERM...Tonight Through Thursday Night
Scattered showers were noted on recent radar imgry across portions
of Cntrl AR. Coverage of storms wl lkly increase, but remain
scattered through the afternoon/evening across portions of Cntrl and
Srn AR. Where rainfall does not occur, sweltering heat will persist,
w/ high temps in the mid to upper 90s, and heat index values in
excess of 105 degrees. Some storms may become briefly strong at
times, with some local strong wind gusts and hail possible through
this evening.
Wed, a rinse and repeat pattern can be expected, w/ afternoon temps
steadily rising at most locations into the upper 90s, w/ heat index
values once again approaching 105 degrees or more, over portions of
Wrn AR in the lower AR River Valley, Cntrl AR, N/Ern and S/Ern AR.
Rain chances wl remain more isolated to scattered across Cntrl and
S/Ern AR again on Wed afternoon.
&&
.LONG TERM...Friday Through Tuesday
Through the long term PD, H500 ridging wl become slightly more
amplified over the Cont Divide, and expand E/wrd into the Cntrl
Plains, setting up a weak fetch of N/Wrly upper-lvl flow over the
Ozark Plateau. In conjunction w/ the upper flow transition, a weak
CDFRNT looks to move through the Upper Midwest, and approach the
Natural State sometime Thurs morning. An airmass change is not lkly
w/ this frnt, however a swath of greater magnitude PoPs wl be seen
over the FA on Thurs as the bndry advances to the S/E. Given greater
covg of rain and cloud cover, temps should stay more moderate on
Thurs at most locations.
In the wake of possible rain on Thurs, normal late summer condns
should resume as the upper high continues to slight E/wrd. Chances
for widespread or more organized PoPs wl become more sparse heading
into the weekend and latter portion of the long term, w/ temps
returning to near normal and slightly above normal levels.
&&
.PRELIMINARY POINT TEMPS/POPS...
Batesville AR 74 95 74 88 / 10 20 20 60
Camden AR 74 95 74 94 / 10 20 0 30
Harrison AR 73 95 72 88 / 10 10 40 50
Hot Springs AR 75 96 75 94 / 20 20 10 40
Little Rock AR 75 95 76 90 / 10 20 10 50
Monticello AR 73 92 74 91 / 10 40 10 40
Mount Ida AR 73 96 74 93 / 10 10 10 40
Mountain Home AR 74 97 74 89 / 10 20 40 50
Newport AR 73 92 74 85 / 10 20 20 40
Pine Bluff AR 73 93 74 90 / 20 30 10 40
Russellville AR 75 98 75 93 / 10 10 20 50
Searcy AR 73 95 73 89 / 10 20 20 60
Stuttgart AR 74 92 74 88 / 20 20 10 50
&&
.LZK Watches/Warnings/Advisories...&&
Short / Long Term...72
Hazardous weather outlook, Aug 2, 1:38 PM CST, 16 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Little Rock AR
238 PM CDT Tue Aug 2 2022
ARZ004>008-014>017-024-025-031>034-039-042>047-052>057-062>069-
103-112-113-121>123-130-137-138-140-141-203-212-213-221>223-230-
237-238-240-241-313-340-341-031945-
Marion-Baxter-Fulton-Sharp-Randolph-Stone-Izard-Independence-
Lawrence-Cleburne-Jackson-Conway-Faulkner-White-Woodruff-Perry-
Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-
Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-Lincoln-
Desha-Ouachita-Calhoun-Bradley-Drew-Boone County Except Southwest-
Newton County Higher Elevations-Searcy County Lower Elevations-
Southern Johnson County-Southern Pope County-
Southeast Van Buren County-Western and Northern Logan County-
Northern Scott County-Northwest Yell County-
Polk County Lower Elevations-
Central and Eastern Montgomery County-
Boone County Higher Elevations-Newton County Lower Elevations-
Northwest Searcy County Higher Elevations-
Johnson County Higher Elevations-Pope County Higher Elevations-
Van Buren County Higher Elevations-
Southern and Eastern Logan County-
Central and Southern Scott County-Yell Excluding Northwest-
Northern Polk County Higher Elevations-
Northern Montgomery County Higher Elevations-
Eastern, Central, and Southern Searcy County Higher Elevations-
Southeast Polk County Higher Elevations-
Southwest Montgomery County Higher Elevations-
238 PM CDT Tue Aug 2 2022
This Hazardous Weather Outlook is for a Large Part of Arkansas.
.DAY ONE...This Afternoon and Tonight
Heat and humidity will continue across the forecast area with
high temperatures in the 90s and elevated moisture levels. Heat
index values will exceed 105 degrees across parts of eastern
Arkansas and the Arkansas River Valley where a heat advisory is
in effect.
Through the remainder of Tuesday afternoon, scattered showers and
storms are expected across portions of western, central, and
southern Arkansas. Storms may become briefly strong at times, and
capable of producing strong wind gusts and hail.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday
The heat will continue through the weekend. Thunderstorms will
become more spotty, and occur mainly during the afternoon and
early evening hours. Heat index values will reach at least 105
degrees across parts of the state through the period.
.Spotter Information Statement...
Spotter activation will not be needed.
&&
Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.
72
In the hours before
Special weather statement, Aug 2, 1:02 PM CST, 52 minutes before
Special Weather Statement
National Weather Service Little Rock AR
202 PM CDT Tue Aug 2 2022
ARZ031-039-021930-
Perry AR-Conway AR-
202 PM CDT Tue Aug 2 2022
...A strong thunderstorm will impact portions of north central Perry
and south central Conway Counties through 230 PM CDT...
At 202 PM CDT, Doppler radar was tracking a strong thunderstorm near
Petit Jean State Park, or 7 miles northwest of Perryville, moving
northeast at 20 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Morrilton... Oppelo...
Adona... Petit Jean State Park...
Sequoya Park... Ada...
Kenwood...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3517 9287 3517 9286 3518 9286 3524 9274
3510 9265 3502 9292 3512 9297
TIME...MOT...LOC 1902Z 237DEG 17KT 3509 9288
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
69Thunderstorm Wind, Yell
- When
- August 2, 1:54 PM CST
- Where
- Yell County, 2.26 mi W of Elberta
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 35.180, -93.190
Multiple trees were downed near the intersection of Brabec Rd., Arroyo Lane, and Highway 28.
Hail, Faulkner
- When
- August 2, 3:04 PM CST
- Where
- Faulkner County, 1.13 mi E of Greenbrier
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 35.230, -92.380
Quarter sized hail was reported in Greenbrier. Delayed report.
Hail, Faulkner
- When
- August 2, 3:04 PM CST
- Where
- Faulkner County, 1.13 mi E of Wooster
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 35.200, -92.450
Quarter sized hail was reported at Wooster.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Wyoming, August 2, 20221 death · 1 injured · 1 event
- Flash Flooding in Mississippi, August 2, 2022$1.1 million · 4 events
- Wildfire in Texas, August 2 to 11, 2022$1.1 million · 3 events
- Damaging Winds in South Dakota, August 2, 2022$208,000 · 69 kt wind · 15 events
- Flash Flooding and Hail in Illinois, August 2, 2022$60,000 · 1 in hail · 30 events
- Hail and Damaging Winds in Wisconsin, August 2 to 3, 2022$60,000 · 1.5 in hail · 23 events
- Damaging Winds in Minnesota, August 2, 2022$44,000 · 70 kt wind · 26 events
- Damaging Winds in Michigan, August 2, 2022$33,000 · 65 kt wind · 8 events
- Excessive Heat in Minnesota, August 2, 202232 events
- Hail and Damaging Wind in Missouri, August 2, 2022$18,000 · 1.25 in hail · 2 events
- Heat in Tennessee, August 2, 202211 events
- Hail in Minnesota, August 2, 20222 in hail · 11 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1051775, 1051773, 1051774.